Michigan, 2010

Flash Flood and Flood in Michigan, September 23 to 25, 2010

September 23 to 25, 2010 · NWS MQT · 2 events in 2 counties and zones

A deep low pressure system over the Plains pushed a warm front north toward Upper Michigan on the 23rd. Heavy rain developed over portions of west and central Upper Michigan on the 23rd in a very moist airmass ahead of the warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A deep low pressure system over the Plains pushed a warm front north toward Upper Michigan on the 23rd. Heavy rain developed over portions of west and central Upper Michigan on the 23rd in a very moist airmass ahead of the warm front. As a result of the heavy rain, a road washed out in the Iron Mountain area and the Sturgeon River overflowed in Baraga County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 23, 2:16 PM CST, 14 minutes earlier.

Area forecast discussion, Sep 23, 2:16 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
416 PM EDT THU SEP 23 2010

.SYNOPSIS...

12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW DEEP SW FLOW OVER
THE UPR GRT LKS BTWN TROFFING OVER THE ROCKIES AND A RDG OVER THE SE
CONUS. A DISTURBANCE RIDING NEWD IN THIS FLOW AND WITHIN RRQ OF
100KT H3 JET MAX IN ONTARIO IS BRINGING AN AREA OF RA TO THE SE
ZNS...WHERE UP TO 2 INCHES OF RAIN FELL IN SRN MNM COUNTY EARLIER
THIS MRNG. LTL RA HAS FALLEN SO FAR NW OF A LINE FM IMT TO ERY IN AN
AREA OF SUBSIDENCE BEHIND THIS DISTURBANCE. AN AREA OF HEAVIER RA IS
NOW PRESENT FM SCNTRL MN E ACRS CNTRL WI ALG AND JUST N OF SFC-H925
WARM FNT TO THE E OF LO PRES IN THE NCNTRL PLAINS. STRONG SW FLOW
WITH H85-7 WIND SPEEDS AS HI AS 40 TO 50 KTS AND 12Z PWAT OVER 2
INCHES AT OMA /OVER 250 PCT OR NORMAL/ AND APRCH OF SHRTWV LIFTING
NEWD FM THE CNTRL ROCKIES ARE SUPPORTING THIS AREA OF WDSPRD...
HEAVIER RA TO THE SW. A BIT FARTHER W...MORE SHRA ARE EVIDENT OVER
THE WRN DAKOTAS UNDER COMMA HEAD OF THE SHRTWV LIFTING NEWD FM THE
CENTRAL ROCKIES.
&&

.SHORT TERM DISCUSSION /TNGT AND FRI/...

MAIN FCST CONCERNS IN THE SHORT TERM ARE PCPN TRENDS/AMNTS/GOING
FLOOD WATCH HEADLINE. FOCUS FOR FRI ALSO INCLUDES THE POTENTIAL FOR
STRONG/DAMAGING WINDS.

TNGT...AS SFC LO PRES MOVES NEWD TO NEAR MQT BY 12Z FRI...EXPECT
WARM FNT/BAND OF HEAVY RA TO THE SW TO LIFT NEWD ACRS THE FA BEFORE
DRY SLOTTING IN THE JET SURGE REGION OF SUPPORTING ROCKIES SHRTWV
LIFTING TO THE MN ARROWHEAD IMPACTS THE SCNTRL LATE. STRONG
WARM...MOIST ADVECTION/HI FRZG LVL UP TO 14K FT/DEEP LYR QVECTOR
CNVGC AS WELL AS SOME ENHANCED UPR DVGC WITH HINT OF COUPLED UPR
JETS AT LEAST THIS EVNG BEFORE ONTARIO JET MAX LIFTS FARTHER TO THE
NE WL BRING HEAVY RA. THE 12Z NAM/GFS FOCUS THE HEAVIEST RA OVERNGT
UNDER MORE PERSISTENT DEFORMATION AXIS FM IRON RIVER TO MQT AND
GRAND MARAIS...WITH 12HR RA BTWN 00Z-12Z UP TO 2.25 INCHES UNDER
THIS AXIS. ALTHOUGH THERE IS SOME HEAVIER RA FCST LATE TDAY AND
EARLY THIS EVNG OVER THE SCNTRL WHERE HEAVIER RA FELL EARLY...TRACK
OF WARM FNT TO THE NW OVERNGT WL LIMIT DURATION OF HEAVIER RA THERE.
SINCE A DECENT AMOUNT OF RA FELL OVER THE E IN THE MRNG AND LATEST
FCST HAS UP TO 3 INCHES OF TOTAL RAINFALL THERE...OPTED TO EXTEND
GOING FLOOD WATCH TO INCLUDE THE ERN ZNS. SINCE THE HEAVIER RA WL
MISS THE KEWEENAW JUST TO THE S...DECIDED TO CANX FLOOD WATCH THERE.
WITH PUSH OF WARM FNT TO THE NE...EXPECT TEMPS TO BE STEADY/SLOWLY
RISING THRU THE NGT. SPC HAS PLACED THE SCNTRL COUNTIES ON THE NE
EDGE OF SLGT RISK OF SVR TS. ALTHOUGH THERE WL BE SOME TS WITH NE
PUSH OF MSTR/WARM FNT...LACK OF STEEP LAPSE RATES WITH HI FRZG LVL
SHOULD LIMIT THE SEVERITY OF TS. A STRONG UNIDIRECTIONAL SW FLOW
WITH 50KT WINDS BTWN H85-7 WL BE PRESENT...BUT HIER SFC-BASED
STABILITY JUST N OF WARM FNT WOULD TEND TO LIMIT POTENTIAL TO MIX
THIS HIER MOMENTUM TO THE SFC. IF SOME TS DO DVLP IN THE WARM SECTOR
LATER THIS EVNG...THE BEST CHC FOR SVR TS WOULD BE OVER THE SCNTRL.
EVEN IF TS DO NOT DVLP...SYNOPTIC SCALE WINDS NEAR LK MI WL LIKELY
GET QUITE GUSTY FOR A TIME LATER TNGT.

FRI...SFC LO PRES IS FCST TO MOVE TO THE NE ACRS THE E HALF OF LK
SUP WITH SHARP CYC NW FLOW IN ITS WAKE IMPACTING THE FA W-E IN THE
AFTN. ALTHOUGH MODELS HAVE RETREATED A BIT ON THE STRENGTH OF THE
H925 WINDS WITH BULK OF GUIDANCE NOW SHOWING H925 WINDS UNDER 50
KTS...OPTED TO UPGRADE GOING HI WIND WATCHES TO WRNGS IN THE
AFTN/EVNG FOR KEWEENAW AND ALGER/LUCE COUNTIES...WHICH WL BE MOST
EXPOSED AND/OR ENHANCEMENT FM VIGOROUS PRES RISE CENTER IN THE WAKE
OF THE LO WL BE MOST PRONOUNCED. JUXTAPOSITION OF STRONGEST H925
WINDS NEAR THE H85 THERMAL TROF WAS ALSO A FACTOR IN GOING TOWARD
THE HI END OF MODEL GUIDANCE FOR WIND SPEEDS. OPTED TO ISSUE WIND
ADVYS FOR THE COUNTIES SURROUNDING THESE 2 ZNS. OTRW...SLOWLY
DECAYING COMMA HEAD MSTR/SHRA WL PROGRESS W-E THRU THE DAY AND
MAINLY IMPACT AREAS NEAR LK SUP.

.LONG TERM /FRIDAY NIGHT THROUGH NEXT THURSDAY/...

BULK OF STRONG WIND EVENT FINISHED BY LATER FRIDAY NIGHT AS 993-995MB
LOW PRES SYSTEM MOVES TO NORTHERN NEW ENGLAND BY 12Z SATURDAY WHILE
FILLING TO 1003MB. GUIDANCE INDICATES STRONG PRESSURE RISE/FALL
COUPLET (UP TO 10MB/6 HR) TRANSLATING ACROSS EASTERN LK SUPERIOR
BTWN 00Z-06Z SATURDAY. LOCAL REGIONAL WRF AND NAM12...WHICH BOTH
HAVE SFC LOW PERSISTING LONGEST OVR SE LK SUPERIOR DUE TO HEAT
RELEASE OFF THE LAKE...INDICATE NNW BLYR WINDS UP TO 40 KTS WITH
925MB WINDS OF 45-50 KTS INTO ALGER AND NORTHERN LUCE COUNTY THROUGH
06Z SATURDAY. EXPECT GOOD PORTION OF THESE WINDS TO MIX TO SFC IN
FREQUENT GUSTS AS 925-850MB COLD AIR ADVECTION STEEPENS LAPSE RATES
OVR AND ADJACENT TO EASTERN LK SUPERIOR. ALGER AND LUCE COUNTIES...
AND ESPECIALLY THE VCNTY OF THE SHORELINE NEAR LK SUPERIOR...WILL BE
MOST FAVORED FOR MEETING HIGH WIND WARNING CRITERIA FRIDAY EVENING
INTO EARLY MORNING HOURS ON SATURDAY. EXPECT GOOD COVERAGE OF SHRA
FRIDAY NIGHT OVR ALL BUT WEST INTO SCNTRL CWA IN THE COOL/MOIST
CYCLONIC FLOW REGIME. FCST SOUNDINGS INDICATE THE MODERATE UVM IN
THE MOIST LAYER THROUGH AT LEAST 06Z...TAPERING TOWARD 12Z. BOOSTED
POPS TO LIKELY FRIDAY EVENING WHERE FAVORABLE LOW-LEVEL FORCING AND
MOISTURE LINKS UP WITH LINGERING H7 MOIST PLUME/DEFORMATION AXIS ON
EXITING SIDE OF SHORTWAVE TROUGH. TROUGH SHOULD STAY PROGRESSIVE
SINCE UPR JET IS SPREADING OUT AHEAD OF THE SYSTEM AS EARLY AS
FRIDAY EVENING. THUS...ALTHOUGH PUSH OF STRONG WINDS WILL BE
INTENSE LATE FRIDAY AFTN INTO FRIDAY EVENING...EXPECT WINDS TO
DIMINISH BLO 30 MPH BY DAYBREAK SATURDAY.

LACK OF A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE SYSTEM WILL
RESULT IN SIGNIFICANTLY LESS WIND BY SATURDAY AFTN THAN WHAT OCCURS
FRIDAY INTO FRIDAY NIGHT. FCST WINDS NOW APPEAR TO STAY UP ENOUGH
THOUGH TO PROHIBIT MUCH FROST FRIDAY NIGHT. COULD STILL SEE SOME
POCKETS OF FROST THOUGH LATE FRIDAY NIGHT OVR FAR WESTERN CWA.
BETTER CHANCE FOR FROST/FREEZE OCCURS SATURDAY NIGHT AS HIGH
PRESSURE RIDGE IS OVERHEAD AND WINDS ARE LIGHT. MID-HIGH CLOUDS
SPILLING ACROSS UPR MISSISSIPPI RIVER VALLEY INTO THE UPR LAKES MAY
DETER RADIATIONAL COOLING IN THE SW CWA BUT OVERALL...BETTER HEIGHT
FALLS/JET ENERGY WITH THAT SHORTWAVE MOVES MORE TO THE SW...
IMPACTING CNTRL PLAINS/MID MISSISSIPPI RIVER VALLEY INTO SUNDAY.
MEANWHILE...HIGH PRESSURE AND DRY WEATHER PERSISTS OVR CWA EVEN INTO
MONDAY. TEMPERATURES SUNDAY AND MONDAY SHOULD END UP SLIGHTLY ABOVE
NORMAL WITH AT LEAST SOME SUNSHINE AND FAIRLY LIGHT WINDS.

ECMWF HAS BEEN CONSISTENT OVR LAST 5 RUNS...SINCE 00Z ON 9/22...
SHOWING SHORTWAVE ENERGY OVR THE MISSISSIPPI RIVER VALLEY LIFTING
INTO THE CNTRL/LWR GREAT LAKES BY TUESDAY. FM THE ECMWF...H85-H7
MOISTURE IS THEN DRAWN INTO THE SYSTEM FM EASTERN GULF OF MEXICO.
MAIN RESULT IS INCREASING RAIN CHANCES OVR MUCH OF THE GREAT LAKES
MONDAY NIGHT THROUGH TUESDAY. RIGHT NOW THOUGH...APPEARS THAT ONLY
THE EASTERN CWA WOULD BE CLOSE ENOUGH TO THE DEFORMATION AREA OF THE
UPR LOW TO HAVE ANY CHANCES OF RAIN. SOME INDICATION THAT THERE IS
ANOTHER WAVE IN THE NORTHERN STREAM THAT MAY TRY TO SLIDE INTO THE
UPR LAKES TOO. TROUBLE IS...DESPITE THE SOLID PERFORMANCE RECORD FM
THE ECMWF IN THE DAYS 4-7 TIME FRAME...IT IS REALLY ON ITS OWN WITH
THIS WHOLE SCENARIO. GFS AND GFS ENSEMBLES ARE MUCH MORE SUPPRESSED
WITH UPR LOW ALONG GULF COAST THROUGH TUESDAY AS IS THE CANADIAN AND
ITS ENSEMBLES. THOSE MODELS HAVE NOT HAVE AS MUCH RUN-TO-RUN
CONSISTENCY SO WILL GIVE EDGE TO ECMWF. TWEAKED POPS TO SHOW HIGHER
CHANCES IN THE EAST FOR MONDAY NIGHT AND TUESDAY. CONSIDERING IT IS
A SOMEWHAT CUTOFF LOW MEANDERING IN THE FLOW...CONFIDENCE IN THINGS
EXACTLY WORKING OUT AS ECMWF DEPICTS IS LOW THOUGH. LATE WEDNESDAY
INTO THURSDAY THERE IS BETTER AGREEMENT FOR NEED OF LOW CHANCE POPS
AS NORTHERN STREAM WAVE SLIDES THROUGH BRINGING A COLD FRONT AND LGT
PCPN ACROSS THE CWA. OVERALL NOT MUCH IN WAY OF SIGNIFICANT PCPN
EVENTS FOR THE EXTENDED. NORTH WINDS COULD BE GUSTY TUESDAY ON
WESTERN PERIFERY OF CNTRL LAKES LOW PRESSURE...WITH STRONGER WEST
WINDS POSSIBLE ON THURSDAY IN WAKE OF THE COLD FRONT. NO REAL SWINGS
IN TEMPS...ALTHOUGH WEDNESDAY COULD BE NEAR 70F AHEAD OF COLD FRONT.
&&

.AVIATION /FOR THE 18Z TAFS/...

A LOW PRESSURE SYSTEM WILL PUSH ACROSS UPPER MICHIGAN DURING THE TAF
PERIOD...PRODUCING LIFR CONDITIONS FOR A GOOD PORTION OF THE TAF
PERIOD AT BOTH SITES. FAVORABLE UPSLOPE FLOW FOR BOTH SITES WILL
LEAD TO FOG UNTIL THE MAIN PRECIPITATION AREA ARRIVES...AROUND 19Z
AT KSAW AND 21Z AT KCMX. FOLLOWED GUIDANCE FOR BOTH SITES AFTER
00Z...WHICH SHOWED LIFR CONDITIONS THROUGH THE NIGHT. WITH THE LOW
TRACKING ACROSS UPPER MICHIGAN...WINDS WERE A LITTLE TRICKY...BUT
TRIED TO SHOW A DIMINISHING TREND OVERNIGHT AS THE LOW MOVES
OVERHEAD...THEN BEGAN TO RAMP THE WINDS UP LATE IN THE PERIOD AS LOW
BEGINS TO PUSH EAST.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST/...

EXPECT GALES TO CONTINUE TNGT OVER THE W HALF OF THE LK WHERE
TERRAIN INFLUENCES WL ACCENTUATE THE NE FLOW ON THE NW FLANK OF SFC
LO TRACK FM THE NCNTRL PLAINS INTO UPR MI. AS THIS LO SHIFTS SLOWLY
NE ON FRI...THE SHARP CYC NW FLOW IN ITS WAKE WL IMPACT THE NCNTRL
AND E HALF ON FRI AFTN INTO THE EVNG. CONSIDERING THE JUXTAPOSITION
OF STRONG H925 WINDS UP TO 50 KTS UNDER H85 THERMAL TROF AND APRCH
OF SHARP PRES RISE CENTER...OPTED TO UPGRADE GOING STORM WATCH TO
WRNG OVER LSZ264-266-267. EXPECT THE STRONG WINDS TO DIMINISH
QUICKLY LATE FRI NGT. WITH HI PRES DOMINATING MOST OF THE REST OF
THE FCST PERIOD...WINDS SHOULD BE AOB 25 KTS EXCEPT PERHAPS ON TUE
WHEN A REINFORCING COLD FNT WL TRACK THRU THE UPR GRT LKS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ002-004-005-009>013-
     084.

  FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MIZ006-007-014-085.

  WIND ADVISORY FROM 8 PM FRIDAY TO 2 AM EDT SATURDAY FOR MIZ085.

  WIND ADVISORY FROM 2 PM TO 11 PM EDT FRIDAY FOR MIZ003.

  HIGH WIND WARNING FROM 2 PM TO 11 PM EDT FRIDAY FOR MIZ001.

  HIGH WIND WARNING FROM 8 PM FRIDAY TO 2 AM EDT SATURDAY FOR
     MIZ006-007.

  WIND ADVISORY FROM 5 PM TO 11 PM EDT FRIDAY FOR MIZ005.

LAKE SUPERIOR...
  STORM WARNING FROM 9 PM FRIDAY TO 4 AM EDT SATURDAY FOR LSZ251-
     267.

  STORM WARNING FROM 6 PM FRIDAY TO 2 AM EDT SATURDAY FOR LSZ266.

  GALE WARNING FROM 5 PM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT FOR
     LSZ248-265.

  STORM WARNING FROM 6 PM TO 11 PM EDT FRIDAY FOR LSZ244-245-264.

  GALE WARNING FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY FOR
     LSZ244-264.

  GALE WARNING UNTIL 11 PM EDT FRIDAY FOR LSZ263.

  STORM WARNING FROM 7 PM FRIDAY TO 2 AM EDT SATURDAY FOR LSZ249-
     250.

  GALE WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR LSZ242-243.

  GALE WARNING UNTIL 8 AM EDT /7 AM CDT/ FRIDAY FOR LSZ162.

LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...KC
SHORT TERM...KC
LONG TERM...JLA
AVIATION...SRF
MARINE...KC
Hazardous weather outlook, Sep 23, 3:24 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
524 AM EDT THU SEP 23 2010

MIZ001>007-009>014-084-085-241200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
524 AM EDT THU SEP 23 2010 /424 AM CDT THU SEP 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. MODERATE TO HEAVY
RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE. IF HEAVY RAINFALL
DEVELOPS...PONDING OF WATER IN LOW-LYING AREAS WILL OCCUR. THERE MAY
BE SIGNIFICANT WATER LEVEL RISES ON AREAS RIVERS AND STREAMS THROUGH
FRIDAY...EVEN AFTER THE HEAVIEST RAIN HAS ENDED. SEE THE LATEST FLOOD
WATCH STATEMENT FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG...DAMAGING NORTH TO NORTHWEST WINDS WITH GUSTS UP TO 60 MPH
WILL BE POSSIBLE OVER PORTIONS OF THE KEWEENAW PENINSULA AND AREAS
NEAR LAKE SUPERIOR FROM MARQUETTE EAST FRIDAY AFTERNOON AND EVENING.
SEE THE LATEST WEATHER MESSAGE FOR COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTER REPORTS WOULD BE GREATLY APPRECIATED THROUGH FRIDAY
REGARDING HIGH WATER AND STRONG WINDS.

LSZ162-240>251-263>267-241200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
524 AM EDT THU SEP 23 2010 /424 AM CDT THU SEP 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

EXPECT EAST TO NORTHEAST GALES OVER MAINLY WESTERN LAKE SUPERIOR
THIS AFTERNOON INTO FRIDAY MORNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTH TO NORTHWEST STORM FORCE WINDS ARE POSSIBLE OVER PORTIONS OF
NORTH CENTRAL AND EASTERN LAKE SUPERIOR FRIDAY AND FRIDAY EVENING.
SEE THE LATEST MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-241200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
524 AM EDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

A FEW SOUTH GALE FORCE GUSTS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTH TO NORTHWEST GALE FORCE GUSTS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

VOSS

The radar

The Marquette radar (KMQT), 88 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Dickinson

When
September 23, 2:30 PM CST to 7:00 PM CST
Where
Dickinson County, 0.75 mi W of Antoine to 0.56 mi W of Antoine
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
45.830, -88.086

The Dickinson County Sheriff reported Pine Mountain Road in Iron Mountain washed out with water over the road.

Flood, Baraga

When
September 24, 9:26 PM EST to September 25, 7:00 AM EST
Where
Baraga County, 0.62 mi ENE of Pelkie to 0.63 mi ENE of Pelkie
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
46.823, -88.618

The Sturgeon River overflowed at Halonen Road seven miles northwest of Baraga. The water was estimated to be one foot deep over the road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260073, 260074.